Louisiana, 2009Tornadoes and Flash Flooding in Louisiana, May 2 to 3, 2009
May 2 to 3, 2009 · NWS SHV · 23 events in 13 counties and zones
A very unstable airmass developed across the four state region during the afternoon hours of May 2nd. A weak cold front had moved southward during the morning hours into southeast Oklahoma and southwest Arkansas and had stalled.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 4
- Property damage
- $10 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable airmass developed across the four state region during the afternoon hours of May 2nd. A weak cold front had moved southward during the morning hours into southeast Oklahoma and southwest Arkansas and had stalled. A weak shortwave moved into the Texas Hill County and produced enough lift...along with the development of a strong low level jet...for strong to severe thunderstorms to erupt across the region. The storms initially developed as supercells...producing large hail and isolated tornadoes but then evolved into a squall line. Strong straight line winds accompanied the squall line with winds in excess of 100 mph reported with some storms. There were also isolated tornadoes reported within the squall line itself. Damage was extensive across the region but overnight...the repeated training of storms resulted in a widespread flash flooding event. Numerous counties and parishes were flooded with rainfall amounts in excess of 6 inches in a 12 hour period common. By the time the event ended...there were five different line echo wave patterns that developed across the four state region the afternoon of May 2nd through the morning hours of May 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 5:34 PM CST, 28 minutes earlier.
Area forecast discussion, May 2, 5:34 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CDT SAT MAY 2 2009
.DISCUSSION...
NEW TORNADO WATCH ISSUED UNTIL MIDNIGHT...STRETCHING SVR THREAT
FURTHER SOUTH IN NE TX...AND TO INCLUDE MOST OF NORTHERN LOUISIANA...
NEAR AND NORTH OF INTERSTATE 20. CONVECTION CONTINUES TO INTENSIFY...
NUMEROUS SVR REPORTS OF DAMAGING WINDS...HAIL UP TO SIZE OF GOLFBALLS...
AND A FEW TORNADO REPORTS. INTENSE SUPERCELL BOWING OUT
EASTWARD...JUST NORTH OF LA/AR BORDER. REDEVELOPING CONVECTION TO
THE WEST MAY CREATE FLOODING POTENTIAL AS WELL LATER THIS EVE
ACROSS THESE AREAS./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 77 58 76 60 / 60 70 40 10 10
MLU 68 79 59 74 58 / 50 70 50 20 10
DEQ 62 68 52 73 56 / 80 70 30 10 10
TXK 65 72 54 74 57 / 80 70 40 10 10
ELD 66 75 54 73 56 / 60 70 40 20 10
TYR 68 75 56 75 61 / 60 70 40 10 10
GGG 68 76 56 76 61 / 60 70 40 10 10
LFK 70 80 62 79 64 / 50 50 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070-071.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124-125.
&&Hazardous weather outlook, May 2, 11:00 AM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAY 2 2009
ARZ072-LAZ001-002-010-TXZ126-136>138-149>151-031100-
BOSSIER-CADDO-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON-MARION-PANOLA-
RUSK-SMITH-
1200 PM CDT SAT MAY 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND NORTHEAST TEXAS...
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BE INCREASING DURING THE AFTERNOON
HOURS...AS WARM...MOIST...AND UNSTABLE AIR COMBINE WITH UPPER
DISTURBANCES AND A COLD FRONT WRAPPING SOUTHEAST AROUND A SURFACE LOW
NEAR THE RED RIVER IN NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND
SOUTHEAST OKLAHOMA. THERE WILL BE A SLIGHT CHANCE FOR STORMS
TO BECOME SEVERE...PRODUCING MAINLY LARGE HAIL AND ISOLATED HIGH
AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL DURING THE
AFTERNOON...BUT MORE LIKELY OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE
SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND
NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION
WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY
RAINFALL...AND STRONG TO SEVERE THUNDERSTORMS TO
BECOME WIDESPREAD INTO EARLY MONDAY BEFORE ENDING. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT ISOLATED
TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL BE POSSIBLE WITH
RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME
WITH ISOLATED HIGHER AMOUNTS TO 4 INCHES BY EARLY MONDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND
STORM SPOTTERS MAY BE NEEDED TONIGHT.
ARZ073-LAZ003>006-011>014-017>022-TXZ152-153-165>167-031100-
ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN-
NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX-
SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN-
1200 PM CDT SAT MAY 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND
NORTH CENTRAL LOUISIANA AND NORTHEAST TEXAS...
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP
IN THE MOIST AND UNSTABLE ATMOSPHERE THAT IS CURRENTLY IN PLACE.
HOWEVER...WITH NO SURFACE BOUNDARIES TO ENHANCE LIFT...STORMS WILL
LIKELY REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE
SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND
NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION
WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY RAINFALL...
AND STRONG TO SEVERE THUNDERSTORMS TO BECOME WIDESPREAD INTO EARLY
MONDAY BEFORE ENDING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN
THREATS...BUT ISOLATED TORNADOES WILL BE POSSIBLE. FLASH FLOODING
WILL BE POSSIBLE WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME WITH ISOLATED HIGHER AMOUNTS TO 3 TO 4 INCHES BY EARLY
MONDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND
STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT...
BUT MAY BE REQUIRED FOR SUNDAY.
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-031100-
BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-
MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD-
1200 PM CDT SAT MAY 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND NORTHEAST TEXAS...
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AMPLE MOISTURE AND INSTABILITY WILL LEAD TO SHOWER AND THUNDERSTORM
DEVELOPMENT TODAY AND CARRY OVER THROUGH TONIGHT AS A COLD FRONT
WRAPPING AROUND SURFACE LOW PRESSURE MOVE OVER THE REGION.
SHOWERS PRODUCING LOCALLY HEAVY RAINFALL...TRAINING OVER THE SAME
AREAS...ALONG WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS...
PRODUCING DAMAGING WINDS AND LARGE HAIL...BY LATE IN THE AFTERNOON.
AN ISOLATED TORNADO WILL ALSO BE POSSIBLE OVERNIGHT. RAINFALL TOTALS
THROUGH LATE SUNDAY WILL BE 3 TO 5 INCHES WITH ISOLATED HIGHER
AMOUNTS TO NEAR 6 TO 7 INCHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE SURFACE LOW PRESSURE SYSTEM WILL BE MOVING INTO
SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND NORTHWEST
LOUISIANA BY SUNDAY WITH THE COLD FRONT WRAPPING SOUTHWEST
THROUGH EAST TEXAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE
OCCURRING ALONG AND NEAR THE SYSTEM AS WELL AS IN WAKE OF BOUNDARY
AND LOW. THIS WILL PROLONG LOCALLY HEAVY RAINFALL AND A THREAT FOR
LARGE HAIL IN THE COLDER AIR. RAINFALL TOTALS INTO MONDAY WILL BE
4 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS TO JUST OVER 8 INCHES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND
STORM SPOTTERS COULD POSSIBLY BE NEEDED LATER THIS AFTERNOON AND
TONIGHT.
VII
In the hours before
Local storm report, May 2, 5:42 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD 3 SW TEXARKANA 33.42N 94.05W
05/02/2009 BOWIE TX EMERGENCY MNGR
CAR IN CREEK..PERSONS TRAPPED. SEVERAL OTHER CARS FLOODED
OUT IN INTERSECTIONS IN TEXARKANA. SEVERAL UNDERPASSES
ARE CLOSED DUE TO HIGH WATER
&&
04Local storm report, May 2, 5:44 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
644 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 3 SW TEXARKANA 33.42N 94.05W
05/02/2009 BOWIE TX AIRPLANE PILOT
TREE ON HOUSE ALONG HARRISON STREET
&&
04Local storm report, May 2, 5:46 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST 6 W LEWISVILLE 33.36N 93.68W
05/02/2009 E70.00 MPH LAFAYETTE AR STORM CHASER
ESTIMATED 70 MPH WINDS ALONG HWY 82 WEST OF LEWISVILLE.
0643 PM HAIL 6 W LEWISVILLE 33.36N 93.68W
05/02/2009 E0.75 INCH LAFAYETTE AR STORM CHASER
PENNY SIZED HAIL REPORTED ALONG HWY 82 WEST OF
LEWISVILLE.
&&
MBERRYLocal storm report, May 2, 5:48 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL BRADLEY 33.10N 93.66W
05/02/2009 E0.75 INCH LAFAYETTE AR STORM CHASER
PENNY SIZED HAIL IN TOWN.
&&
MBERRYLocal storm report, May 2, 5:59 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG ROSSTON 33.59N 93.28W
05/02/2009 NEVADA AR LAW ENFORCEMENT
TREES DOWN REPORTED BY SHERIFF
&&
04Local storm report, May 2, 6:01 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD DE KALB 33.51N 94.62W
05/02/2009 BOWIE TX EMERGENCY MNGR
SEVERAL ROADWAYS FLOODED IN DE KALB
&&
12Event by event
15 thunderstorm wind, 4 flash flood, 3 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Webster
- When
- May 2, 6:02 PM CST
- Where
- Webster County, 2.37 mi SSE of Springhill
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.970, -93.450
Trees were downed in the Cullen community as well as surrounding areas.
Hail, Union
- When
- May 2, 6:11 PM CST
- Where
- Union County, 3.45 mi N of Farmerville Arpt
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.770, -92.330
Hail was denting a vehicle along SR. 828.
Thunderstorm Wind, Claiborne
- When
- May 2, 6:24 PM CST
- Where
- Claiborne County, 0.58 mi W of Haynesville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.970, -93.140
Trees were downed just west of Haynesville, Louisiana on La. 2.
Flash Flood, Caddo
- When
- May 3, 6:23 AM CST to 10:15 AM CST
- Where
- Caddo County, 1.84 mi ENE of Cutoff Jct to 1.69 mi NE of La Rosen
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.439, -93.790
Several city streets were flooded from excessive heavy rainfall.
Thunderstorm Wind, De Soto
- When
- May 3, 6:33 AM CST
- Where
- De Soto County, 4.03 mi SE of Logansport
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.930, -93.950
Damage consisted of many trees snapped or uprooted. Several powerlines were blown down. A few homes had minor roof damage as well. Winds were estimated to be near 80 mph.
Tornado, Bienville
- When
- May 3, 6:38 AM CST to 6:41 AM CST
- Where
- Bienville County, 0.52 mi NW of Alberta to 1.47 mi NNE of Alberta
- Rating
- EF0
- Path length
- 1.75 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.235, -93.157
Several trees were snapped and uprooted along Pumpkin Center Road northeastward to Ridge Road east of Castor. Several powerlines were also downed in the area.
Thunderstorm Wind, Sabine
- When
- May 3, 6:40 AM CST
- Where
- Sabine County, 3 mi NNW of Loring
- Measured
- 80 kt (92 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- Law Enforcement
- Coordinates
- 31.640, -93.640
Several reports of trees and powerlines downed in Zwolle, Louisiana. The northern portion of the parish was the hardest hit with reports of trees on 10 different homes in the Pleasant Hill community. Trees were also downed on many homes in the Many community as well. In the Rocky Mount community, a mobile home was destroyed by wind gusts and a large tree. Several homes along the eastern shore of the Toledo Bend suffered wind damage of damage resulting from fallen trees.
Thunderstorm Wind, De Soto
- When
- May 3, 6:45 AM CST
- Where
- De Soto County, 1.17 mi E of Mansfield
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.030, -93.700
Several trees and powerlines were downed across the parish. The cities of Mansfield and Logansport were without power.
Thunderstorm Wind, Sabine
- When
- May 3, 6:54 AM CST
- Where
- Sabine County, 3 mi NNW of Loring
- Measured
- 80 kt (92 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.640, -93.640
Emergency Management and Sheriff Office confirmed the fatality of an elderly man near Zwolle, Louisiana. The man was killed by a fallen tree while lying in the bed of his pickup truck parked in the driveway next to his home.
Thunderstorm Wind, Red River
- When
- May 3, 7:00 AM CST
- Where
- Red River County, 0.59 mi E of Coushatta
- Measured
- 68 kt (78 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.020, -93.340
Several trees and powerlines were downed across the entire parish.
Tornado, Bienville
- When
- May 3, 7:03 AM CST to 7:05 AM CST
- Where
- Bienville County, 0.96 mi N of Cox Crossing to 1.47 mi SE of Liberty Hill
- Rating
- EF0
- Path length
- 1.1 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.314, -92.879
Several trees were snapped onto powerlines along Hwy. 508 east of Bienville, Louisiana. Several more trees were uprooted along Hwy. 155.
Flash Flood, Caddo
- When
- May 3, 7:10 AM CST to 10:15 AM CST
- Where
- Caddo County, 0.95 mi S of La Rosen to 1.26 mi SE of La Rosen
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.386, -93.802
High water was covering several roads and city streets in portions of Southern Hills in south Shreveport.
Thunderstorm Wind, Natchitoches
- When
- May 3, 7:10 AM CST
- Where
- Natchitoches County, 1.36 mi WSW of Natchitoches
- Measured
- 80 kt (92 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.760, -93.100
Trees and powerlines were downed across the entire parish.
Thunderstorm Wind, Natchitoches
- When
- May 3, 7:15 AM CST
- Where
- Natchitoches County, 0.69 mi S of Natchez
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $5.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 31.670, -93.050
Numerous homes and businesses were severely damaged in the town of Natchez, Louisiana including the City Hall where the roof was completely removed. Officials reported that 53 residences, 11 vehicles, 2 businesses and 2 boats were damaged or destroyed. Numerous trees were snapped and uprooted from Natchez southward along State Route 494 and across the Cane River. Winds were estimated to be between 100 and 110 mph.
Flash Flood, Caddo
- When
- May 3, 7:17 AM CST to 10:15 AM CST
- Where
- Caddo County, 1.99 mi NNW of Norton to 0.92 mi N of Norton
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 32.358, -93.708
High water was reported in the Long Lake Subdivision with up to 3 feet of water covering some streets.
Thunderstorm Wind, Natchitoches
- When
- May 3, 7:30 AM CST
- Where
- Natchitoches County, 4.31 mi NNW of Marco
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 31.580, -92.790
Numerous homes were damaged either by falling trees or sustained roof damage from downburst winds along U.S. Hwy 71. This included a barn that was completely destroyed. The damage was consistent with a downburst where a concentrated area of damage spread outward and east towards Lake Nantachie where 6 steel transmission lines were bent. The width of the damage path along Hwy. 71 was approximately 1 mile wide where trees were snapped or uprooted.
Tornado, Winn
- When
- May 3, 7:40 AM CST to 7:43 AM CST
- Where
- Winn County, 0.72 mi SE of Dodson to 1.3 mi NE of Dodson
- Rating
- EF2
- Path length
- 1.5 mi
- Path width
- 399 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $3.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.073, -92.661
Numerous homes were damaged in the town of Dodson with several completely destroyed. One mobile home was picked up and moved 30 feet west of its original location where it was destroyed with parts of the frame wrapped around a neighboring home. The two injuries occurred in the destroyed home. Approximately 27 mobile homes and 11 built in place structures in the center of Dodson sustained severe damage from snapped or falling trees and/or wind damage. A mobile home in the center of Dodson was rolled off its foundation and destroyed. The tornado touched down on the southwest side of town along US 167 and moved northward 1.5 miles before lifting along State Route 1235.
Thunderstorm Wind, Winn
- When
- May 3, 7:40 AM CST
- Where
- Winn County, 0.59 mi W of Winnfield
- Measured
- 85 kt (98 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 31.920, -92.640
A tree fell on top of a home in Winnfield, Louisiana. The tree trapped the woman inside and she suffered minor injuries.
Thunderstorm Wind, Grant
- When
- May 3, 7:45 AM CST
- Where
- Grant County, 0.59 mi E of Colfax
- Measured
- 80 kt (92 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $300,000
- Reported by
- Law Enforcement
- Coordinates
- 31.520, -92.710
Trees and powerlines were downed across all of Grant Parish A woman was injured when she was struck by debris from straight line winds gusts that pushed here mobile home approximately six feet. Her foot was broken in two different places. Other damage included a few trees on homes, damaged vehicles from fallen trees as well as downed metal transmission structures.
Thunderstorm Wind, Winn
- When
- May 3, 7:50 AM CST
- Where
- Winn County, 0.59 mi W of Winnfield
- Measured
- 85 kt (98 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.920, -92.640
Widespread trees and powerlines downed across the entire parish.
Flash Flood, Bienville
- When
- May 3, 8:02 AM CST to 11:00 AM CST
- Where
- Bienville County, 2.12 mi NE of Sparta to 1.55 mi NNW of Walsh
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.395, -93.059
Several roads were underwater across Bienville Parish.
Thunderstorm Wind, La Salle
- When
- May 3, 8:15 AM CST
- Where
- La Salle County, Jena
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 31.680, -92.130
Trees and powerlines were downed throughout the parish resulting in numerous power outages. Some trees fell on top of home as well including one that damages the Mount Sinai Baptist Church. Another tree fell on top of a truck crushing the cab but no injuries were reported.
Thunderstorm Wind, Ouachita
- When
- May 3, 8:25 AM CST
- Where
- Ouachita County, 1.36 mi WSW of Bawcomville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.470, -92.200
Several trees were downed along New Natchitoches Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, May 2 to 3, 200915 injured · $6.2 million · EF0 · 84 events
- Tornadoes and Flash Flooding in Texas, May 2 to 3, 20091 death · 1 injured · $370,000 · EF1 · 42 events
- Damaging Wind in Oregon, May 2, 20091 death · 55 kt wind · 1 event
- Tornado and Flash Flooding in Arkansas, May 2 to 3, 20095 injured · $120,000 · EF1 · 24 events
- Flash Flooding in Tennessee, May 2, 2009$1.0 million · 13 events
- Flash Flooding in Arkansas, May 2, 2009$750,000 · 2 events
- Tornado and Flash Flooding in Tennessee, May 2 to 5, 2009$161,000 · EF1 · 6 events
- Hail in Colorado, May 2, 2009$400,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Mississippi, May 2, 2009$106,000 · 2.75 in hail · 22 events
- Flooding in Iowa, May 2 to 6, 2009$250,000 · 2 events
- Tornadoes and Flash Flooding in Mississippi, May 2, 2009$110,000 · EF0 · 7 events
- Hail and Damaging Winds in Louisiana, May 2, 2009$112,000 · 1.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166543, 166541, 166548, 166547, 169516, 157321, 169419, 169430, 171861, 169436, 157322, 169427, 169433, 169511, 169423, 169513, 157323, 169465, 169443, 169452, 169441, 175261, 169459.